SSRI withdrawal

Information about how to manage or reduce the severity of BFS symptoms

Moderators: JohnV, Arron, garym

SSRI withdrawal

Postby Issi on June 12th, 2013, 5:51 am

I did stop my SSRI two months ago, reduced it according to my docs advice now all the lovely symptoms are back. Did a lot of sports the last weeks and the exercise intolerance came back step by step, as well as twitching and muscle and joint pain. Upper back is totally tensed and thus very painful, some weird pain in arms, hands, legs on and off, trembling now and then. I took a low dosage the last months and it helped, I had no symptoms at all.
I would love to live with the twitches until the end of my life, don’t twitch 24/7 so it’s really bearable but the pain really depresses me. Perhaps there is some hidden anxiety (which I don't realize) which causes tension which in turn results in pain.

I definitely know that it is possible to get rid of most of the symptoms - have been there - I just want to get there again without taking pills all the time.

Has anybody made similar experience ?

Issi
Issi
Member
Member
 
Posts: 32
Joined: May 3rd, 2012, 1:47 pm
Location: Germany

Re: SSRI withdrawal

Postby mwagner on June 12th, 2013, 10:18 am

Issi,

What SSRI were you taking? You are one of the only people I know on this board, where an SSRI actually helped them with their twitching (versus just their anxiety). I've been contemplating an SSRI, but I have bad side effects (especially with sleep). But, if there's one out there that might actually reduce twitching, it might be worth it.

I'm guessing you're going through some sort of withdrawal. Hopefully you're twitching will get better once this period of withdrawal is over. I don't think your SSRI actually reduced your twitching, but in your case, there might be a very solid link between anxiety and twitching.

Mitra
mwagner
Saint
Saint
 
Posts: 1066
Joined: August 27th, 2011, 5:15 pm

Re: SSRI withdrawal

Postby Issi on June 12th, 2013, 1:56 pm

Hello Mitra, i took Citalopram I guess also known as Celexa. The symptoms did not stop right after I started takimg it. But by the end of last year I was almost symptom-free. The twitches never bothered me that much just the pain which subsided step by step. Perhaps I was afraid of the pain when I first noticed it after the withdrawal.
Issi
Member
Member
 
Posts: 32
Joined: May 3rd, 2012, 1:47 pm
Location: Germany

Re: SSRI withdrawal

Postby fabina57 on June 14th, 2013, 3:59 am

Hi Issi,

I have same issue. I have decrase my SSRI 20mg to 10 mg no effects then 10mg to 5 mg and BOOM 500+++ twitchs per day, little pain and strange sensations and my very big issue is high anxiety (FEAR of A***)

Arnaud.
fabina57
Selfless giver of time
Selfless giver of time
 
Posts: 148
Joined: August 12th, 2012, 12:33 pm

Re: SSRI withdrawal

Postby Issi on June 14th, 2013, 5:42 am

Arnaud,
please forget ALS and all the other MND diseases. It's really not worth to even think about it !!! You don't have it. You have anxiety that's all. The case is that we have to fight that beast. After such a long time you can be absolutely sure that you are in great health. Reducing an SSRI is a hard thing I know but I am absolutely sure that we and many many other BFSers can overcome that syndrom just by managing our anxiety.
Issi
Member
Member
 
Posts: 32
Joined: May 3rd, 2012, 1:47 pm
Location: Germany

Re: SSRI withdrawal

Postby Numbers624 on June 25th, 2013, 2:10 pm

Issi, I just posted my introduction over on the Support Forum. I think you should take a look at it. Withdrawaling from SSRI's and Benzo's is some serious stuff. Everyone has theories as to what is going on (like here) but most people complain of a hyper-excitable nervous system following cessation. SSRI's are no so "selective" and really alter your neurochemistry. Your body has to find it's balance again with the neurotransmitters. It takes time. Others that have BFS over at these SSRI withdrawal forums have a serious increase in symptoms post-cessation. Those without BFS have identical symptoms to what many BFS'ers experience (pain, cramping, tightness, tingling, numbness, etc). The good news is that whatever is SSRI withdrawal related goes away eventually. Even the most severe cases are out there to tell of their stories of recovery. Some have it easier and others have it worse. The BFS'ers I've come across in withdrawal have had it a little bit rougher on the physical side. Our nerves are already hyper-excitable for some reason with BFS and the SSRI cessation adds to this. Don't be fooled though, they don't work forever. You eventually reach tolerance, just like any drug you put into your body. Side effects can come later down the road. For instance, I had chronic sinus issues for three years and assumed it was horrible allergies. They went away when the drug was removed. It's insane what left some people after they weaned off. Anyways, that's my two cents. Psych drugs should be used very sparingly and all other avenues exhausted prior to giving them out. It's insane that our culture hands these things out like candy.
Count it all joy, my brothers, when you meet trials of various kinds, for you know that the testing of your faith produces steadfastness. And let steadfastness have its full effect, that you may be perfect and complete, lacking in nothing.
-James 1:2
Numbers624
New Member
New Member
 
Posts: 7
Joined: June 20th, 2013, 1:54 pm

Re: SSRI withdrawal

Sponsor

Sponsor
 


Return to Symptom Management

Who is online

Users browsing this forum: No registered users and 1 guest